The seizures began shortly after getting a vaccine when he was only four months old. Now an 8-year-old Bristol boy is undergoing treatment with some promising results.
Tyler Gauvin-Shortell is a bright boy, but a severe seizure disorder has slowed down his development. His twin brother Alex died before his second birthday. Their medical problem was recently traced back to a childhood vaccination.
“It started actually after their DPT vaccination,” says mom Brenda Shortell. “Less than 10 hours after the vaccine is when they had their first seizure.”
Doctors say it introduced mercury into their bodies. Naturopathic physician Dr. Nancy White in West Hartford is treating Tyler with homeopathic and nutritional remedies.
“I’m trying to help his body overcome the insult and to help his body detoxify the toxic materials,” she said.
Dr. White says parents may want to consider delaying vaccines, which allows a child’s immune system to be more developed.
“I’m not saying don’t have them. I’m saying look at it critically and reschedule it. Make it a point to have single dose vaccines instead of four and six and eight all at the same time.”
Tyler’s condition is showing a little improvement.
“He was having I would say more throughout the day than he is now,” Brenda said. “He has them daily, but it’s mostly upon waking up.”
Meantime, the single parent family is struggling to pay for Tyler’s huge medical bills not covered by insurance. Despite that, they are encouraged and hopeful that one day Tyler will win his fight.